Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 25, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 22, 2013, 6:12 PM MDT for El Paso County, Colorado. It was in force for 3 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2013, 6:12 PM MDT (00:12 UTC)
- Expired
- Aug 22, 2013, 9:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 76 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:20 PM MDT | HEAVY RAIN 2 | 5 Se Monument, CO | MEASURED IN 25 MINUTES |
| Aug 22, 6:22 PM MDT | HEAVY RAIN 1.55 | 4 Ene Air Force Academy, CO | RAIN FELL IN 35 MINUTES. HAIL UP TO ONE INCH IN DIAMETER. URBAN STREET FLOODING. |
| Aug 22, 6:40 PM MDT | HEAVY RAIN 0.42 | 7 Nne Colorado Springs, CO | 15 MINUTE DURATION. |
| Aug 22, 6:40 PM MDT | HEAVY RAIN 2.18 | 4 Ene Air Force Academy, CO | OVER THE PAST HOUR |
| Aug 22, 6:40 PM MDT | HEAVY RAIN 2.93 | 5 Se Monument, CO | 45 MINUTE DURATION. |
| Aug 22, 6:48 PM MDT | HEAVY RAIN 2.66 | 5 Ne Air Force Academy, CO | 60 MINUTE DURATION. |
| Aug 22, 7:00 PM MDT | HEAVY RAIN 1.6 | 5 Ssw Black Forest, CO | 1 HOUR DURATION. ROAD FLOODING. |
| Aug 22, 7:02 PM MDT | HEAVY RAIN 3.12 | 5 Se Monument, CO | 70 MINUTE DURATION. |
| Aug 22, 7:05 PM MDT | HEAVY RAIN 4.1 | 4 Ne Air Force Academy, CO | 70 MINUTE DURATION. |
| Aug 22, 7:25 PM MDT | HEAVY RAIN 2.83 | 5 Ne Air Force Academy, CO | STORM TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
679
WGUS55 KPUB 230012
FFWPUB
COC041-230300-
/O.NEW.KPUB.FF.W.0025.130823T0012Z-130823T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
612 PM MDT THU AUG 22 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
INCLUDING THE BLACK FOREST BURN SCAR...AS WELL AS ALL
OTHER AREAS.
* UNTIL 900 PM MDT
* AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR AND SPOTTER REPORTS INDICATED 1 TO 2 INCHES OF
RAIN HAS ALREADY FALLEN OVER PARTS OF THE AREA...WITH UP TO
AN INCH OR MORE RAINFALL POSSIBLE THROUGH 800 PM MDT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLORADO SPRINGS...AIR FORCE ACADEMY...BLACK FOREST...CASCADE...
CHIPITA PARK...FALCON AND MONUMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3885 10465 3888 10503 3891 10503 3913 10489
3913 10448
$$
LW2 follow-up statements
326
WGUS75 KPUB 230048
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
648 PM MDT THU AUG 22 2013
COC041-230300-
/O.CON.KPUB.FF.W.0025.000000T0000Z-130823T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
648 PM MDT THU AUG 22 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN EL PASO
COUNTY UNTIL 900 PM MDT...
AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
SPOTTER AND RADAR REPORTS INDICATE 2 TO 3 INCHES OF RAIN HAS
FALLEN ACROSS THE WARNED AREA.
THIS IS A VERY EXCESSIVE AMOUNT OF RAINFALL AND VERY LIKELY TO
CAUSE SERIOUS FLASH FLOODING OVER NORTHWESTERN EL PASO COUNTY.
THIS IS A VERY DANGEROUS...LIFE THREATENING SITUATION. DO NOT
DRIVE INTO WATER OVER THE ROADS. TURN AROUND AND RETREAT TO
HIGHER GROUND. THIS IS VERY SERIOUS SITUATION.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLORADO SPRINGS...AIR FORCE ACADEMY...BLACK FOREST...CASCADE...
CHIPITA PARK...FALCON AND MONUMENT.
THIS IS ALSO LIKELY TO IMPACT THE BLACK FOREST BURN SCAR IN A
VERY BIG WAY. SERIOUS FLASH FLOODING IS LIKELY...INCLUDING
ROAD WASHOUTS AND POSSIBLE BRIDGE WASHOUTS. MOVE TO HIGH
GROUND AT ONCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT
RAINS...SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS
CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.
&&
LAT...LON 3885 10465 3888 10503 3891 10503 3913 10489
3913 10448
$$
LW781
WGUS75 KPUB 230208
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
808 PM MDT THU AUG 22 2013
COC041-230300-
/O.CON.KPUB.FF.W.0025.000000T0000Z-130823T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
808 PM MDT THU AUG 22 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN EL PASO
COUNTY UNTIL 900 PM MDT...
AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL STILL OCCURRING OVER NORTHWEST
EL PASO COUNTY. ADDITIONAL HEAVY SHOWERS ARE EXPECTED THROUGH
9 PM MDT.
RUNOFF FROM THIS RAINFALL...PLUS RUNOFF FROM HEAVY RAIN
EARLIER...WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT
WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...AIR FORCE
ACADEMY...BLACK FOREST...CASCADE...CHIPITA PARK...FALCON AND
MONUMENT.
THIS FLASH FLOOD WARNING INCLUDES THE BLACK FOREST BURN SCAR.
JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT
RAINS...SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE
WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3885 10465 3888 10503 3891 10503 3913 10489
3913 10448
$$
LWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:46 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 22, 3:46 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 346 PM MDT THU AUG 22 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 345 PM MDT THU AUG 22 2013 ...HEAVY RAINERS THIS EVENING... FLASH FLOOD WATCH WILL CONTINUE FOR THE WALDO AND BLACK FOREST BURN SCARS THROUGH 8 PM. OTHER BURN SCARS IN THE AREA ARE NOT OFF THE HOOK EITHER...JUST NOT QUITE AS MUCH CONFIDENCE AS THE WALDO AND BLACK FOREST SCARS. PRIMARY DRIVERS FOR FLASH FLOOD THREAT THIS EVENING ARE PRECIPITABLE WATER AND SLOW STORM MOVEMENT. TOTAL BLENDED PRECIPITABLE WATERS HAVE BEEN CREEPING UP THROUGH THE DAY AND ARE NOW AT 152% OF NORMAL OVER THE WALDO AND BLACK FOREST SCARS. A GOOD PORTION OF SOUTHEAST AND SOUTH CENTRAL COLORADO IS CURRENTLY IN THE 140-150% OF NORMAL RANGE...WITH EXTREMES OF 177% OVER NORTHWEST CROWLEY COUNTY ON THE HIGH END...AND 100% OVER THE FAR SOUTHEAST CORNER OF BACA COUNTY ON THE LOW END. THE OTHER BIG CONCERN IS THE VERY SLOW STORM MOVEMENTS SO FAR THIS AFTERNOON. A FEW STORM UPDRAFTS HAVE BEEN GOING UP VERY INTENSELY AND THEN JUST MEANDERING VERY SLOWLY TO THE NORTHEAST OR MOVING HARDLY AT ALL. THIS COMBINATION OF HIGH PRECIPITABLE WATER AND SLOW STORM MOVEMENT IS VERY CONCERNING...ESPECIALLY IF A BURN SCAR IS THE TARGET. ANOTHER IMPORTANT FACTOR IS THE SURFACE MOISTURE. DESPITE MODEL FORECASTS OF SURFACE DEWPOINTS MIXING INTO THE 40S OVER MOST OF THE I-25 CORRIDOR...THAT HAS NOT REALLY BEEN THE CASE SO FAR. MOST AREAS HAVE REMAINED IN THE 50S...WITH JUST A FEW UPPER 40S OVER FAR NORTHWEST EL PASO COUNTY. SO...IF IT RAINS...IT COULD RAIN HARD...FOR A LONG TIME...AND WITH VERY LITTLE EVAPORATION. CURRENTLY...AN INTENSE CLUSTER OF STORMS IS DEVELOPING ALONG AND JUST NORTH OF THE TELLER AND EL PASO COUNTY LINES. THIS IS PROBABLY THE KICK OFF AND THE AREA TO WATCH FOR STORM EVOLUTION OVER THE NEXT SEVERAL HOURS. OUTFLOW BOUNDARIES WILL BE COMING SOUTH OUT OF THOSE STORMS OVER THE NEXT COUPLE HOURS...INITIATING NEW CONVECTION THAT WILL LIKELY BE EQUALLY AS INTENSE. ANOTHER BIG AREA TO WATCH RIGHT NOW IS ALONG THE RATON MESA WHERE THE RADAR IS CURRENTLY LIGHTING UP. THIS AREA IS LIKELY BEING TRIGGERED BY THE HIGHER TERRAIN DOWN THERE AS WELL AS A LINE OF WIND CONVERGENCE...WITH LIGHT NORTHEAST WINDS TO THE NORTH OF THE BOUNDARY...AND SOUTHWEST BREEZES TO THE SOUTH OF THE BOUNDARY. PROBABLY BEST POTENTIAL FOR ANY SEVERE WEATHER THIS AREA...ALTHOUGH PALMER DIVIDE IS NOT OUT OF THE QUESTION EITHER. RECENT DATA INDICATES POSSIBLE SHEER VALUES 25-30 KTS ALONG THE DIVIDE. CONVECTION WILL CONTINUE INTO THE EVENING HOURS...GRADUALLY DISSIPATING IN MOST CASES BUT WITH SOME NEW CONVECTION FORMING. THEN...AFTER MIDNIGHT...SHOULD SEE CONVECTION GRADUALLY DISSIPATE IN ALL AREAS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 345 PM MDT THU AUG 22 2013 METEOROLOGICAL CHALLENGES DURING THE LONGER TERM CONTINUE TO BE POPS AND TEMPERATURES. RELATIVELY MINOR ADJUSTMENTS FOR LONGER CYCLE AS UPPER RIDGE IS STILL EXPECTED TO REMAIN CLOSE ENOUGH TO THE FORECAST DISTRICT TO ALLOW PRIMARY MOISTURE AXIS TO REMAIN NEAR AND WEST OF THE WESTERN SECTIONS OF THE CWFA DURING THE MAJORITY OF THE LONGER TERM. UPPER RIDGE OF HIGH PRESSURE LOCATED OVER FAR SOUTHEASTERN COLORADO THIS AFTERNOON SHOULD RELOCATE TO EASTERN KANSAS BY 00Z MONDAY AND THEN OSCILLATE OVER PORTIONS OF KANSAS INTO THURSDAY BEFORE MAKING A MORE SUBSTANTIAL PUSH EAST FROM LATE NEXT WEEK INTO NEXT WEEKEND. MOST FAVORABLE MOISTURE FEED DURING THE LONGER TERM SHOULD BE NOTED OVER WESTERN PORTIONS OF THE FORECAST DISTRICT AND POINTS WEST DURING THE LONGER TERM WITH THE PRIMARY DEEPER MOISTURE EMANATING FROM THE DEEP TROPICS OFF THE WEST COAST OF MEXICO REMAINING CENTERED OVER ARIZONA...UTAH AND WESTERN COLORADO REGION INTO NEXT WEEK. WESTERN BURN SCARS SUCH AS THE WEST FORK COMPLEX SHOULD NOTE THE HIGHEST POTENTIAL OF BURN SCAR FLASH FLOODING DURING THIS TIME-FRAME. AS ALWAYS...WFO PUEBLO WILL MONITOR CLOSELY. WELL ABOVE SEASONAL LATE AUGUST MAXIMUM TEMPERATURES(ESPECIALLY EASTERN SECTIONS) ARE ANTICIPATED THROUGH NEXT THURSDAY. FOR EXAMPLE...MAXIMUM TEMPERATURES REACHING INTO THE 90S SHOULD BE NOTED OVER THE MAJORITY THE SOUTHEASTERN COLORADO PLAINS FROM SATURDAY INTO NEXT THURSDAY. FINALLY...RELATIVELY LOW-GRADE GRADIENT WIND SHOULD CONTINUE OVER THE MAJORITY OF THE FORECAST DISTRICT THROUGH NEXT THURSDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 345 PM MDT THU AUG 22 2013 MAIN CONCERN THIS EVENING IS CONVECTION DEVELOPING OVER THE PALMER DIVIDE...RATON RIDGE AND OTHER MOUNTAIN AREAS...AND THEN OVER THE REST OF SOUTH CENTRAL AND SOUTHEAST COLORADO AS THE EVENING PROGRESSES. WILL SEE SCATTERED THUNDERSTORMS...ALONG WITH LOCALLY HEAVY RAINFALL WITH THE STRONGER STORMS...AND POSSIBLY SOME SMALL HAIL. GREATEST RISK OF HEAVY RAINFALL AFFECTING THE TERMINALS WILL BE AT KCOS IN THE 22-02Z TIME PERIOD. COULD BRIEFLY SEE MVFR OR EVEN POTENTIALLY A SHORT PERIOD OF IFR WITH HEAVY RAIN...ALONG WITH WIND GUSTS IN THE 30-40KT RANGE. LW && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM MDT THIS EVENING FOR COZ081-084-085. &&
Hazardous weather outlook, Aug 22, 11:57 AM MDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1157 AM MDT THU AUG 22 2013 COZ058>089-093>099-231800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1157 AM MDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASED CONCERN IS DEVELOPING OVER THE WALDO AND BLACK FOREST BURN SCARS FOR TODAY. MORNING MODEL DATA CONTINUES TO INDICATE GOOD POTENTIAL FOR SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN IN AND AROUND THE SCARS. LIKELIHOOD OF FLASH FLOODING ON THE SCARS IS NOW IN THE RANGE OF 50 TO 60 PERCENT BETWEEN ABOUT 1 PM AND 8 PM MDT TODAY. CONDITIONS ARE RIGHT FOR FLASHING FLOODING TODAY. ATMOSPHERIC MOISTURE IS UP AND STORM MOVEMENT WILL BE SLOW. THE DEVELOPMENT OF FLASH FLOODING...HOWEVER...WILL STILL BE DEPENDENT ON HOW CONVECTION ACTUALLY DEVELOPS AND TRACKS LATER TODAY. OTHERWISE... SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS DURING THE EARLY AFTERNOON...THEN SPREAD EAST ACROSS THE INTERSTATE 25 CORRIDOR AND PLAINS THROUGH THE AFTERNOON INTO THE EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY OF THESE THUNDERSTORMS...WHICH COULD POSE A FLASH FLOOD THREAT ON ANY OF THE AREA BURN SCARS. OTHER STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DAILY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR THE MOUNTAIN AREAS FRIDAY THROUGH WEDNESDAY. LIGHTNING WILL BE THE MAIN THREAT FROM THUNDERSTORMS. IN ADDITION...SLOW STORM MOVEMENTS WILL LIKELY LEAD TO LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING ISSUES ON AREA BURN SCARS...IN PARTICULAR THE WEST FORK COMPLEX. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR THIS AFTERNOON AND EARLY EVENING. 50/50
In the hours before
Special weather statement, Aug 22, 5:40 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 540 PM MDT THU AUG 22 2013 COZ081-082-084-085-230000- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 540 PM MDT THU AUG 22 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... THE WALDO BURN SCAR. AT 538 PM...DOPPLER RADAR INDICATED A VERY STRONG STORM OVER WOODLAND PARK. THIS STORM WAS MOVING EAST AND WILL MOVE ACROSS THE EXTREME NORTH PART OF THE WALDO BURN SCAR. IF THIS STORM BUILDS TO THE SOUTH...THEN HEAVY RAIN WOULD BE LIKELY OVER ALL OF THE BURN SCAR. IN ADDITION...NEW STRONG CONVECTION MAY DEVELOP ON THE EAST SIDE OF THE BURN SCAR AS AN OUTFLOW BOUNDARY MOVES WEST INTO THE RAMPART RANGE. PEOPLE IN THE WALDO BURN SCAR SHOULD BE ON HIGH ALERT FOR POSSIBLE FLASH FLOODING.
Local storm report, Aug 22, 5:48 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
548 PM MDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 2 N WOODLAND PARK 39.02N 105.05W
08/22/2013 M1.10 INCH TELLER CO TRAINED SPOTTER
RAIN FELL IN 30 MINUTES. HAIL UP TO THE SIZE OF DIMES.
&&
STARKLocal storm report, Aug 22, 5:53 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN 1 NNE WOODLAND PARK 39.01N 105.04W
08/22/2013 M2.00 INCH TELLER CO TRAINED SPOTTER
IN THE LAST 30 MINUTES
&&Local storm report, Aug 22, 5:58 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
558 PM MDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 1 SW WOODLAND PARK 38.99N 105.06W
08/22/2013 M0.75 INCH TELLER CO TRAINED SPOTTER
&&
RMGSpecial weather statement, Aug 22, 6:03 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 603 PM MDT THU AUG 22 2013 COZ081-084-085-230030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 603 PM MDT THU AUG 22 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...NORTH CENTRAL COLORADO SPRINGS. AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONUMENT TO AIR FORCE ACADEMY...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... NORTH CENTRAL COLORADO SPRINGS. BLACK FOREST. PENNY TO NICKEL SIZE HAIL...AND VERY HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 22, 6:09 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
609 PM MDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL AIR FORCE ACADEMY 38.98N 104.86W
08/22/2013 M1.00 INCH EL PASO CO OTHER FEDERAL
&&
STARKThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:06 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 39 min |
| Aug 22, 6:12 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 22, 6:34 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 41 min |
| Aug 22, 6:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 45 min |
| Aug 22, 7:00 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 22, 7:19 PM MDT | Areal Flood Advisory | PUB | Huerfano, Pueblo | 3 hr |
| Aug 22, 7:32 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 22, 8:08 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 52 min |
| Aug 22, 8:17 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Aug 22, 8:31 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 22, 8:55 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 3 hr |
| Aug 22, 8:55 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 50 min |
| Aug 22, 9:11 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Aug 22, 9:33 PM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
| Aug 22, 9:41 PM MDT | River Flood Warning | PUB | El Paso | 9 hr |
| Aug 22, 9:59 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 22, 10:18 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 22, 11:27 PM MDT | Areal Flood Warning | PUB | El Paso, Teller | 6 hr |
| Aug 22, 11:54 PM MDT | Flash Flood Warning | PUB | Pueblo | 2 hr |
| Aug 23, 2:02 PM MDT | Areal Flood Advisory | PUB | Fremont | 118 min |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.